MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number EL31915
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the syringe is skewed resulting in improper needle attachment.No additional information.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned for investigation.Visual inspection of the returned sample revealed that the luer fitting of one of the syringes (sy113), was bent.The sample was compared to the visual reference chart (fm0591, rev 100) which demonstrates the acceptable limit for a slightly bent syringe luer.Based on the tolerance criteria, the returned sample was found to be outside of the limit, thus confirming this complaint.To test the sample for leakage between mating luers, it was assembled according to ifu (as10011079-002, section 6.2), using a push and a clockwise twist.The assembled product was tested according to qtm\022-00-00, rev 004, combo leak test.Results: no leakage was observed between the mating luers (syringe, needle-pro and needle).The returned sample functioned as intended the customer stated problem was duplicated.The cause of the reported problem was traced to the manufacturing process.Dhr review found no discrepancies or anomalies relevant to the complaint.No non-conformities were noted.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Please disregard the initial report submitted with the mfr number: 3012307300-2022-05885.The report was submitted in error.

Brand Name
JELCO HYPODERMIC NEEDLE PRO NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14021487
Report Number3012307300-2022-05885
Device Sequence Number2632944
Product Code FMI
UDI-Device Identifier00351688072545
UDI-Public00351688072545
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberEL31915
Device Catalogue NumberEL31915
Device Lot Number4022472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer04/28/2022
05/01/2023
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/25/2022
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown